is there anything that can help to stop them while they are happening or that can help? Oh that's not medication I'm taking lithium, gabepentin, Saphris and trazodone and my dr just upped the saphris and trazodone I'm at a loss i'm tired of yelling and screaming out of control and getting angry and not being able to stop after it starts
Saphris made me manic and out of control. Why did your doctor increase it? I've finally found my perfect cocktail after 14 years of trying all types of meds. But my doctor and I never gave up and I've been stable for some time now. Talk to your doc about other meds. Good luck!
I suffer from manic depression, 45 y/o, lost 2 marriages... I am always manic and it is a nightmare, until I came across Abilify (aripiprazole) which is an antipsychotic. I started with a low dose as with everything else, now I take 10 mg. in the mornings and 10 mg. at around 4:30 p.m.
It has made me mellow and the anger (rage) has vanished, it does make me sleepy but it has helped me incredibly.
However we all react to meds differently, we all know this, but it is worth a try, it may help you as it has done with me... ask your Doc.
Hi, red! First a question ~ when did you last have bloodwork done to check your lithium level?
Well, I guess this is another question ~ have you ever been on Seroquel or has your doctor ever mentioned it?
Just my personal experience, but Seroquel is often prescribed for BP because it controls both manic and depressive episodes. We had to increase my lithium dose a couple times but it was what finally stopped my screaming me-me, witch bitch, hostile aggressiveness.
I understand what you're going through and it sure ain't pretty, is it!
Best wishes, WCV
My honest suggestion is see if you can find a doctor around you that does Ketamine injections. My brother is an internal medicine physician and specializes in psychiatric disorders and pain disorders. He used to do ketamine injections on me for my BPD, PTSD and depression. It helped immensely. I know docs that give it are hard to find as its still controversial but the studies on it are very solid.
So sorry for what you go through! I am a mother of a child with schizophrenia and she use to often go manic. Seroquel kept her manic for a year, but luckily we found a new doctor that didn't just put off her behavior as part of her mental illness and listened to me. She had never had many of issues she was dealing with until beginning Seroquel. Every time I reported these new behaviors the doc would up the Seroquel. The new doc helped me ween her down and supported me while I tried alternate ways. I did find several alternate things that helped tremendously, and got her the closest thing to level we had seen in years. We slowly added back in medication, but things did not become best until we found Saphris. We have out life back.
Ok so why am I telling you all this? You asked for other things besides meds that help with mania. I read a book called the Real Story About Niacin. It gives a lot of advice on where to start. I know it has been said on here many times, but I will say it again, Everyone is different. The things that worked for my daughter was taken all gluten out of her diet, and we discovered that anything that raised her blood sugar caused mania (startch such as potatoes- even sugar substitutes she reacted to- honey-fruit etc), we use high dose of niacin everyday along with her meds, and we added magnesium in the form of CALM to help her sleep better, we also began using things like valerian root and Calms forte to help her calm down when the anxiety would start, and products like Rescue that uses essential oils to help her calm down.
In one of your answers you mentioned Seroquel gave you issues with your liver so I seriously doubt that niacin is the way to go for you, but did you know that Saphris also effects the liver and causes your blood sugar levels to rise? Many of the psych meds do this and so you have to be even more careful to not further raise your blood sugar level with food. Even though the niacin may not work for you there is so much information in there that might help you find another solution. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Mar 2010 • 2 answers
Posted 18 Dec 2011 • 4 answers
Posted 3 Aug 2014 • 2 answers
Posted 23 Jan 2015 • 4 answers
Posted 23 Oct 2015 • 1 answer